MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECI IMMUNODIAGNOSTIC SYSTEM - REFURBISHED; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECI IMMUNODIAGNOSTIC SYSTEM - REFURBISHED; CHEMISTRY ANALYZER
Catalog Number 6801059
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, lower than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii reagent lot 4570 on a vitros eciq system.The result was considered discordant when compared to repeat results obtained from the same patient sample.The assignable cause of the event is user error while interacting with the vitros eciq system.According to the operators manual for the eci q system, when the condition code f02-194 (no fluid was detected during the probe wash or reagent probe wash verification outside acceptable limit) is obtained on the instrument after the system has been idle for less than 8 hours, initialize the eci q system and then process quality control fluids for the assay to be tested prior to processing any patient samples.If the control results are acceptable then you may report patient sample results.If controls are not acceptable or the condition code reappears, do not process patient samples and contact the ortho tsc for assistance.The customer did not process quality controls for vitros b-hcg ii prior to testing the patient sample after the condition code had posted on the instrument after the system was idle for approximately 5 hours.A transient instrument error likely contributed to the initial lower than expected patient sample result.Historical qc fluid performance indicates a vitros b-hcg ii lot 4570 performance issue is not a likely contributor to the event and continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg ii lot 4570.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii reagent lot 4570 on a vitros eciq system.The result was considered discordant when compared to repeat results obtained from the same patient sample.Patient 1 vitros b-hcg ii result of <2.39 miu/ml vs.The expected result of 57.000 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros b-hcg result was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 613405.

Brand Name
VITROS ECI IMMUNODIAGNOSTIC SYSTEM - REFURBISHED
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24371204
Report Number1319681-2026-00007
Device Sequence Number5018621
Product Code KHO
UDI-Device Identifier10758750001040
UDI-Public(01)10758750001040
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6801059
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown